Alert archive / Pennsylvania / Frost Advisories in 2016
Frost Advisory 1, NWS State College, PA
NWS State College, PA issued this frost advisory at Apr 12, 2016, 2:22 PM EDT for 7 counties in Pennsylvania. It took effect at Apr 13, 2016, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2016, 2:22 PM EDT (18:22 UTC)
- In effect from
- Apr 13, 2016, 2:00 AM EDT
- Expired
- Apr 13, 2016, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The State College radar (KCCX), 130 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS71 KCTP 121822 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 222 PM EDT TUE APR 12 2016 PAZ036-057-059-063>066-130230- /O.NEW.KCTP.FR.Y.0001.160413T0600Z-160413T1200Z/ FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY... LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 222 PM EDT TUE APR 12 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. * TEMPERATURES...IN THE LOWER 30S. * TIMING...2 AM TO 8 AM * IMPACTS...TENDER VEGETATION SHOULD BE BROUGHT INDOORS OR PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
2 follow-up statements
865 WWUS71 KCTP 130120 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 920 PM EDT TUE APR 12 2016 PAZ036-057-059-063>066-130930- /O.CON.KCTP.FR.Y.0001.160413T0600Z-160413T1200Z/ FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY... LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 920 PM EDT TUE APR 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * TEMPERATURES...CLEAR SKIES AND LIGHT WINDS WILL RESULT IN TEMPERATURES FALLING INTO LOWER 30S. PATCHY FROST WILL OCCUR...ESPECIALLY IN RURAL VALLEY LOCATIONS. * TIMING...2 AM TO 8 AM. * IMPACTS...TENDER VEGETATION SHOULD BE BROUGHT INDOORS OR PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ MARTIN
276 WWUS71 KCTP 130338 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1138 PM EDT TUE APR 12 2016 PAZ036-057-059-063>066-131200- /O.CON.KCTP.FR.Y.0001.160413T0600Z-160413T1200Z/ FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY... LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 1138 PM EDT TUE APR 12 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * TEMPERATURES...CLEAR SKIES AND LIGHT WINDS WILL RESULT IN TEMPERATURES FALLING INTO LOWER 30S. PATCHY FROST WILL OCCUR... ESPECIALLY IN RURAL VALLEY LOCATIONS. * TIMING...2 AM TO 8 AM. * IMPACTS...TENDER VEGETATION SHOULD BE BROUGHT INDOORS OR PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 12, 1:23 PM EDT, 59 minutes earlier.
Area forecast discussion, Apr 12, 1:23 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 123 PM EDT TUE APR 12 2016 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH THE END OF THE WEEK...AND EVEN INTO THE WEEKEND WITH FAIR WEATHER AND MODERATING TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... A BLUSTERY-COOL AND DRY AFTERNOON IS IN PROGRESS AS HIGH PRESSURE MOVES IN FROM THE GR LAKES. SKY COVER IS WORKING OUT PRETTY MUCH AS PLANNED WITH BKN-OVC SKIES OVER THE NW...PARTLY TO MOSTLY CLOUDY SKIES OVER CENTRAL AREAS...AND THE MOST SUNSHINE OVER THE SOUTHEAST. AS WE LOSE THE SUN THE SKIES WILL SCATTER OUT ONCE AGAIN LATER IN THE AFTERNOON AND OVERNIGHT...LEADING TO A COLD NIGHT FOR THE RIDGE VALLEY REGION. OVER THE LOWER SUSQ VALLEY WHERE THE GROWING SEASON HAS OFFICIALLY BEGUN...AREAS OF FROST LOOK LIKELY AS TEMPS BOTTOM OUT NEAR FREEZING. WILL BE ISSUING A FROST ADVISORY TO COVER THE EVENTUALITY. && .SHORT TERM /WEDNESDAY/... HIGH PRESSURE TO OUR NORTH WILL KEEP US DRY. HOWEVER A WEAK MID LEVEL TROUGH IS FORECAST TO DROP DOWN OUT OF THE GR LAKES WHICH MAY BRING MORE IN THE WAY OF MID AND HIGH CLOUDS THAN CURRENTLY INDICATED IN THE MODEL OUTPUT. IT SHOULD STILL BE A RATHER NICE DAY AS TEMPERATURES BEGIN A SLOW REBOUND AFTER THE RECENT VERY CHILLY SPELL. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... THE UPPER LEVEL TROUGH WILL LIFT OFF TO THE EAST TUESDAY NIGHT. ANOTHER SHORT WAVE TROUGH WILL MOVE THROUGH THE REGION WEDNESDAY...HOWEVER THIS PERTURBATION SHOULD BE DRY. A LARGE AREA OF HIGH PRESSURE WILL SLIDE FROM THE WESTERN GLAKES TO SERN CANADA DURING WEDNESDAY NIGHT INTO THURSDAY. THIS WILL BRING MAINLY CLEAR SKIES WITH TEMPS SLOWLY WARMING BACK TO NEAR NORMAL BY FRIDAY AS LLVL WINDS VEER AROUND FROM THE NORTHWEST AND NORTH...TO A LIGHT EAST TO SE FLOW WEDNESDAY NIGHT THROUGH THE END OF THE WEEK. FOR THE MID TO LONG RANGE PERIODS THE LATEST GEFS ENSEMBLES HAVE A WIDE RANGE OF SOLUTIONS. FOUR MEMBERS STILL SHOW A LARGE CUT OFF LOW OFF THE COAST WITH A FEW OF THE ENSEMBLES SHOWING SLIGHTLY LESS RETROGRESSION THEN PREVIOUS RUNS ...HOWEVER A FEW STILL BRING IT FAR BACK ENOUGH THAT THE LOWER SUSQ COULD RECEIVE PRECIPITATION. THROUGH MOST RUNS THERE IS A DOMINATE BLOCKING HIGH OVER THE GREAT LAKES AND MID ATLANTIC REGION. HOWEVER POSITION AND STRENGTH...ALONG WITH TIMING...VARY. THE OPERATIONAL 12Z RUNS CONTINUE TO HAVE THE CUT OFF LOW OFF THE COAST WITH AN ALBUQUERQUE LOW MOVING THROUGH THE DESERT SOUTHWEST. WITH THE VARIES SOLUTIONS AND THE GENERALLY FLIP FLOPPING THAT HAS BEEN OCCURRING...THE GENERAL TREND IS FOR A MORE WARMER AND DRIER AIR MASS OVER THE REGION THROUGH THE WEEKEND. STILL CAN/T RULE OUT PRECIPITATION THOUGH HAVE REMOVED ALL POPS EXCEPT FOR THE FAR SOUTH EAST DUE TO THE LOW PROBABILITIES. WARMING TREND SHOULD CONTINUE INTO EARLY NEXT WEEK WITH ABOVE NORMAL TEMPERATURES POSSIBLE OVER THE WEEKEND INTO MONDAY. && .AVIATION /17Z TUESDAY THROUGH SUNDAY/... AN EXTENDED PERIOD OF NICE WEATHER IS IN STORE PROVIDING VFR CONDITIONS FOR SEVERAL DAYS. THE GUSTY WIND TODAY WILL DIMINISH TO 10KT OR LESS THIS EVENING AND OVERNIGHT. OUTLOOK... WE-SUN VFR/NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR PAZ036-057- 059-063>066. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...LAMBERT/CERU AVIATION...LA CORTE
Hazardous weather outlook, Apr 12, 2:21 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 221 PM EDT TUE APR 12 2016 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-056-058-131830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- 221 PM EDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-057-059-063>066-131830- FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 221 PM EDT TUE APR 12 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.